Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 25, NWS Milwaukee, WI

May 11, 2011Columbia County, Dane County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at May 11, 2011, 1:02 PM CDT for Columbia County, Dane County, Wisconsin. It was in force for 43 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2011, 1:02 PM CDT (18:02 UTC)
Expired
May 11, 2011, 1:45 PM CDT
In force
43 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Columbia County, WI, Dane County, WI

The radar

The Milwaukee radar (KMKX), 74 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 1:36 PM CDTHAIL 11 E Madison, WI
May 11, 1:40 PM CDTHAIL 0.752 E Madison Truax Airpo, WI
May 11, 1:41 PM CDTHAIL 1Madison Truax Airport, WI
May 11, 1:43 PM CDTHAIL 12 E Madison Truax Airpo, WI
May 11, 1:47 PM CDTHAIL 0.752 N Interstate 90/94 In, WI
May 11, 1:47 PM CDTHAIL 1.251 E Madison Truax Airpo, WI
May 11, 1:47 PM CDTHAIL 1.52 E Madison Truax Airpo, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2011-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2011-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
782 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

526 
WUUS53 KMKX 111802
SVRMKX
WIC021-025-111845-
/O.NEW.KMKX.SV.W.0025.110511T1802Z-110511T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
102 PM CDT WED MAY 11 2011

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL COLUMBIA COUNTY IN SOUTH CENTRAL WISCONSIN...
  CENTRAL DANE COUNTY IN SOUTH CENTRAL WISCONSIN...

* UNTIL 145 PM CDT

* AT 101 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MIDDLETON...AND MOVING NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MADISON CAPITOL SQUARE...WAUNAKEE...WINDSOR...DE FOREST...SUN
  PRAIRIE...MAPLE BLUFF...MADISON TRUAX AIRPORT...HENRY VILAS ZOO...
  CAMP RANDALL STADIUM...TOKEN CREEK...MORRISONVILLE...ARLINGTON AND
  EAST BRISTOL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4343 8937 4327 8911 4295 8949 4313 8959
TIME...MOT...LOC 1802Z 221DEG 15KT 4312 8952
WIND...HAIL 60MPH 1.00IN

$$

MRC
2 follow-up statements
210 
WWUS53 KMKX 111816
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
116 PM CDT WED MAY 11 2011

WIC021-025-111845-
/O.CON.KMKX.SV.W.0025.000000T0000Z-110511T1845Z/
COLUMBIA WI-DANE WI-
116 PM CDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL DANE
AND SOUTH CENTRAL COLUMBIA COUNTIES UNTIL 145 PM CDT...

AT 109 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
WAUNAKEE...MOVING NORTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WINDSOR AROUND 125 PM CDT.
  DE FOREST AND SUN PRAIRIE AROUND 130 PM CDT.

OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE TOKEN
CREEK...MORRISONVILLE AND ARLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4343 8937 4327 8911 4295 8949 4313 8959
TIME...MOT...LOC 1816Z 222DEG 19KT 4321 8942
WIND...HAIL 70MPH 1.00IN

$$

KAPELA
236 
WWUS53 KMKX 111831
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
131 PM CDT WED MAY 11 2011

WIC021-025-111845-
/O.CON.KMKX.SV.W.0025.000000T0000Z-110511T1845Z/
COLUMBIA WI-DANE WI-
131 PM CDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
DANE AND SOUTH CENTRAL COLUMBIA COUNTIES UNTIL 145 PM CDT...

AT 122 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WALNUT SIZE HAIL...
AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 5 MILES EAST OF LODI TO MONONA...MOVING
NORTHEAST AT 20 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SUN PRAIRIE AROUND 145 PM CDT.

OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE EAST
BRISTOL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4300 8945 4321 8953 4343 8937 4327 8911
TIME...MOT...LOC 1831Z 222DEG 19KT 4335 8938 4311 8930
WIND...HAIL 70MPH 1.50IN

$$

KAPELA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:08 AM CDT, 9 hours 54 minutes earlier.

Area forecast discussion, May 11, 3:08 AM CDT, 9 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
308 AM CDT WED MAY 11 2011

.TODAY AND TONIGHT...FORECAST CONFIDENCE MEDIUM.

NICE...QUIET AND MILD THROUGH MOST OF THE MORNING. FOCUS IS ON
STRUNG OUT SHORT WAVE ENERGY STRETCHING FROM ERN KS AND OK EARLY
THIS MORNING. THIS LIFTS NORTHEAST INTO THE AREA...MAINLY FOR THE
AFTERNOON AND EVENING HOURS. MLCAPES THIS AFTERNOON SHOULD BE IN THE
RANGE OF 2000-3000 J/KG WITH THE CAP WEAKENING...BUT DEEP LAYER
SHEAR IS ON THE WEAKER SIDE OF 20 TO 30 KNOTS. TOSS IN THE LINGERING
WARM FRONT ACROSS THE FORECAST AREA AND TRIPLE POINT JUST
UPSTREAM...STRENGTHENED BY OUTFLOW MOVING SOUTH FROM THE STORMS
EARLIER ACROSS FAR NORTHWEST WISCONSIN...AND IT APPEARS SHOWERS AND
STORMS WILL BE LIKELY FROM EARLY AFTERNOON INTO THE EVENING.
SUBSIDENCE IN THE WAKE OF THE STORMS AND EXITING SHORT WAVE SHOULD
BRING A WEAKER CHANCE FOR STORMS AFTER MIDNIGHT TONIGHT. SEVERE
WEATHER IN THE FORM OF LARGE HAIL AND DAMAGING WIND CAN/T BE RULED
OUT...BUT IT WON/T BE THE RULE.

TEMPS STILL WARM TODAY...BUT LOWER THAN YESTERDAY WITH COOLER 925MB
TEMPS ADVECTING IN ALONG WITH MORE CLOUDS.  MORE OF A SOUTHERLY
COMPONENT TO THE WINDS OVER THE ERN FORECAST AREA SHOULD ALLOW THE
LAKE ZONES TO WARM A BIT MORE THAN YESTERDAY...THOUGH STILL COOLER
THAN INLAND AREAS.

THURSDAY- CONFIDENCE...MEDIUM
MAIN 500 MILLIBAR LOW CENTER WILL SLOWLY PLOD THROUGH KANSAS. A
SHORTWAVE WILL RIDE NORTHEAST TOWARDS SOUTHERN WI. THE TIMING OF
THIS FEATURE IS MAINLY DURING THE AFTERNOON THOUGH THE CANADIAN
MODEL SUGGESTS THIS WAVE TRIGGERS CONVECTION DURING THE MORNING.
BUFKIT SOUNDINGS SHOW A TALLER AND SKINNIER LOOK TO CAPE PROFILES
WITH UNIDIRECTIONAL SHEAR PROFILE. MBE VELOCITY UNDER 10 KNOTS...AND
CORFIDI VECTORS SHOWING A SLIGHT RIDGE OR UNDER 10 KNOTS REGIME
THROUGH 00Z FRIDAY. SURFACE/850 TROUGH APPROACHES DURING THE
AFTERNOON AND INTO THE EVENING FOR ADDITIONAL LIFT IN THE LOW LEVELS
IN ADDITION TO THE MID LEVEL SHORTWAVE. FOR NOW LIKE THE GOING
CHANCY POPS WITH HIGHER POPS FOR THE AFTERNOON. MID LEVEL LAPSE
RATES 7.0C OR BETTER IN THE MORNING WITH LESS FAVORABLE LR DURING
THE AFTERNOON. 850 DEW POINTS 10C OR BETTER SO MAY SEE SOME DECENT
RAINFALL WITH SLOW MOVERS.

FRIDAY- CONFIDENCE...MEDIUM
UPPER LOW STILL WELL TO OUR SOUTH IN MISSOURI WHILE NEW UPPER LOW
WRAPS INTO MINNESOTA FROM THE NORTH. THIS LEAVES OUR AREA BETWEEN
THESE TWO SYSTEMS WITH AN LARGE SCALE TROUGH AXIS STILL TO OUR WEST
WITH MORE WEAK WAVES PEELING OFF THE LOW TO THE SOUTH AND HEADING
NORTH INTO THE CWA. IN THE LOW LEVELS HOWEVER...THE SURFACE/850
TROUGHS WILL SHIFT TO THE SOUTHEAST WITH 850 WINDS BECOMING MORE
NORTHERLY OR NORTHEAST. DEEPEST MOISTURE WILL SHIFT AWAY AS WELL.
SOUNDINGS SHOWING LITTLE TO NO CAPE...BUT WILL LEAVE SOME THUNDER IN
THE MORNING IN THE SOUTHEAST.

SATURDAY AND SUNDAY- CONFIDENCE...MEDIUM
12Z ECMWF SOLUTION HAD PAINTED A MUCH MORE OPTIMISTIC SOLUTION
FOR THE WEEKEND HOWEVER THE 00Z ECMWF HAS TRENDED MORE TOWARDS THE
GLOOMIER LOOK THE GFS AND CANADIAN...SO WILL LEAN TOWARDS THE
WETTER LOOK OF THE CONSENSUS POPS.

MONDAY AND TUESDAY- CONFIDENCE...LOW TO MEDIUM
HIGH PRESSURE WILL EXERT CONTROL HOWEVER WILL HAVE TO MONITOR THE
TRENDS OF THE 00Z ECMWF WHICH RETROGRADES INFLUENCE OF THE UPPER
LOW NORTHWEST INTO THE AREA LATER TUESDAY AND BEYOND. WON'T JUMP
ON THIS DEVELOPMENT JUST YET.

&&

.AVIATION...LOOKING AT GENERALLY VFR CONDITIONS ACROSS THE AREA
THROUGH THE FORECAST PERIOD. THE EXCEPTION WILL BE LOCAL MVFR
CIGS/VSBYS IN/NEAR ANY THUNDERSTORMS THAT DEVELOP. ALSO...CAUTION
ADVISED ON UNCERTAINTY OF FOG NEAR THE LAKE. ALTHOUGH IT APPEARS
DEWPOINTS AND THE DEWPOINT SPREAD OVER THE LAKE WILL BE SUFFICIENT
TO KEEP ANY SIGNIFICANT FOG FROM DEVELOPING AND ADVECTING
INLAND...CONFIDENCE IS NOT HIGH. THERE IS A CHANCE SOME HIGHER
DEWPOINTS COULD SNEAK IN AND CAUSE SOME DENSE FOG TO FORM OVER THE
LAKE AND SPREAD INTO THE KMKE/KENW TAF SITES. HAVE OPTED TO LEAVE
THIS MENTION OUT AT THIS TIME.

&&

.MARINE...HAVE DECIDED TO PULL BACK ON THE DENSE FOG AT THIS
POINT...AS LOWER DEWPOINTS AND THE HIGHER DEWPOINT SPREAD WORKING IN
FROM THE EAST LOOK TO REMAIN SUFFICIENT TO KEEP THE DENSE FOG FROM
FORMING. HOWEVER...THIS NEEDS TO BE WATCHED CLOSELY AS THE POTENTIAL
STILL EXISTS THAT SOME HIGHER DEWPOINTS COULD WORK IN AND CREATE THE
DENSE FOG.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

SHORT/LONG TERM...COLLAR
TODAY/TONIGHT/AVIATION/MARINE...DAVIS
Hazardous weather outlook, May 11, 10:25 AM CDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1025 AM CDT WED MAY 11 2011

WIZ046-047-051-052-056>060-062>072-120845-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1025 AM CDT WED MAY 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING...DIMINISHING
AFTER MIDNIGHT. SOME STORMS MAY PRODUCE LARGE HAIL AND DAMAGING
WIND...AND THERE IS AN INCREASED RISK FOR TORNADOES AS WELL.
ISOLATED FLASH FLOODING IS ALSO POSSIBLE DUE TO THE ELEVATED
MOISTURE LEVELS IN THE ATMOSPHERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SIMILAR WEATHER CONDITIONS ARE EXPECTED ON THURSDAY...WITH
THUNDERSTORMS LIKELY DURING THE AFTERNOON AND EVENING...THEN
DIMINISHING LATE. A FEW STORMS MAY PRODUCE LARGE HAIL...DAMAGING
WIND AND FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...AND
THURSDAY AFTERNOON AND NIGHT.

LMZ643>646-120845-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1025 AM CDT WED MAY 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING...DIMINISHING
AFTER MIDNIGHT. A FEW STORMS MAY PRODUCE LARGE HAIL AND STRONG
WINDS.

PATCHY DENSE FOG IS ALSO POSSIBLE DUE TO MOIST AIR FLOWING OVER
THE COLD WATERS OF LAKE MICHIGAN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SIMILAR WEATHER CONDITIONS ARE EXPECTED ON THURSDAY...WITH
THUNDERSTORMS LIKELY DURING THE AFTERNOON AND EVENING...THEN
DIMINISHING LATE. A FEW STORMS MAY PRODUCE LARGE HAIL AND STRONG
WINDS.

PATCHY DENSE FOG WILL CONTINUE THROUGH THURSDAY.

A SMALL CRAFT ADVISORY MAY BE SUNDAY THROUGH MONDAY AS BRISK
NORTHEAST WINDS DEVELOP.

MRC

WWW.WEATHER.GOV/MKX

In the hours before

Special weather statement, May 11, 12:49 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1249 PM CDT WED MAY 11 2011

WIZ056-057-063-111815-
COLUMBIA-DANE-SAUK-
1249 PM CDT WED MAY 11 2011

...STRONG THUNDERSTORMS MOVING INTO SOUTHWEST COLUMBIA COUNTY AND
NORTHERN DANE COUNTY...

AT 1244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SAUK CITY...MOVING NORTHEAST AT 15 MPH.

ONE HALF INCH DIAMETER HAIL...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  DANE...               OKEE...               HARMONY GROVE...
  LODI...               LAKE WISCONSIN...     ARLINGTON...
  MERRIMAC...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

MRC
Special weather statement, May 11, 12:56 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1256 PM CDT WED MAY 11 2011

WIZ057-063-111830-
COLUMBIA-DANE-
1256 PM CDT WED MAY 11 2011

...STRONG THUNDERSTORM MOVING INTO MADISON...

AT 1252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MIDDLETON...MOVING NORTHEAST AT 20 MPH.

PENNY SIZE HAIL...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

* THE THUNDERSTORM WILL BE NEAR...
  WAUNAKEE AND MAPLE BLUFF BY 115 PM CDT...
  MADISON TRUAX AIRPORT BY 125 PM CDT...
  WINDSOR AND DE FOREST BY 130 PM CDT...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

MRC
Special weather statement, May 11, 12:58 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1258 PM CDT WED MAY 11 2011

WIZ063-111830-
DANE-
1258 PM CDT WED MAY 11 2011

...STRONG THUNDERSTORM MOVING INTO CENTRAL DANE COUNTY...

AT 1256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR VERONA...MOVING NORTHEAST AT 15 MPH.

PENNY SIZE HAIL...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

* THE THUNDERSTORM WILL BE NEAR...
  FITCHBURG BY 105 PM CDT...
  SHOREWOOD HILLS BY 120 PM CDT...
  6 MILES NORTHWEST OF MCFARLAND BY 125 PM CDT...
  MADISON CAPITOL SQUARE AND MAPLE BLUFF BY 130 PM CDT...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

MRC

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 1:04 PM CDTSevere Thunderstorm WarningMKXColumbia, Sauk41 min
May 11, 1:17 PM CDTSevere Thunderstorm WarningMKXDane28 min
May 11, 1:39 PM CDTSevere Thunderstorm WarningMKXDane36 min
May 11, 1:43 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane32 min
May 11, 2:03 PM CDTSevere Thunderstorm WarningMKXDane, Dodge, Jefferson42 min
May 11, 2:21 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane, Dodge24 min
May 11, 2:27 PM CDTSevere Thunderstorm WarningMKXJefferson, Rock, Walworth48 min
May 11, 2:54 PM CDTSevere Thunderstorm WarningMKXJefferson, Racine, Walworth, Waukesha36 min
May 11, 3:10 PM CDTSevere Thunderstorm WarningMKXJefferson, Waukesha35 min
May 11, 3:22 PM CDTSevere Thunderstorm WarningMKXKenosha, Racine, Walworth38 min
May 11, 3:53 PM CDTSevere Thunderstorm WarningMKXDane52 min
May 11, 3:58 PM CDTSevere Thunderstorm WarningMKXKenosha, Racine, Walworth32 min
May 11, 4:28 PM CDTSevere Thunderstorm WarningMKXWaukesha47 min
May 11, 4:36 PM CDTSevere Thunderstorm WarningMKXGreen, Rock39 min
May 11, 4:42 PM CDTSevere Thunderstorm WarningMKXDane48 min
May 11, 5:11 PM CDTSevere Thunderstorm WarningMKXGreen, Rock49 min
May 11, 5:13 PM CDTSevere Thunderstorm WarningMKXDane, Green, Rock37 min
May 11, 5:27 PM CDTAreal Flood AdvisoryMKXKenosha93 min
May 11, 5:55 PM CDTSevere Thunderstorm WarningMKXKenosha, Racine, Walworth29 min
May 11, 6:13 PM CDTSevere Thunderstorm WarningMKXRacine32 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.